Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 209, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 16, 2015, 8:30 PM MDT for Baca County, Colorado. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2015, 8:30 PM MDT (02:30 UTC)
- Expired
- Jul 16, 2015, 9:00 PM MDT
- In force
- 30 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Baca County, CO
The radar
The Pueblo radar (KPUX), 213 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 8:50 PM MDT | HAIL 1.25 | 8 Ne Campo, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2804 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
493
WUUS55 KPUB 170232
SVRPUB
COC009-170300-
/O.NEW.KPUB.SV.W.0209.150717T0230Z-150717T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
830 PM MDT THU JUL 16 2015
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BACA COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 900 PM MDT
* AT 830 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CAMPO...OR
23 MILES SOUTH OF SPRINGFIELD...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WALSH...VILAS...CAMPO AND STONINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3720 10205 3699 10258 3705 10266 3751 10245
3750 10205
TIME...MOT...LOC 0230Z 238DEG 28KT 3707 10255
HAIL...1.00IN
WIND...60MPH
$$
LW2 follow-up statements
202
WWUS55 KPUB 170256
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
853 PM MDT THU JUL 16 2015
COC009-170300-
/O.CON.KPUB.SV.W.0209.000000T0000Z-150717T0300Z/
BACA CO-
853 PM MDT THU JUL 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR EASTERN BACA COUNTY...
AT 853 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF CAMPO...OR 17 MILES SOUTHEAST OF SPRINGFIELD...MOVING NORTH AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED. AT 8:50 PM MDT...HALF DOLLAR SIZE HAIL WAS
REPORTED FROM A TRAINED WEATHER SPOTTER 8 MILES NORTHEAST
OF CAMPO.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WALSH...VILAS AND STONINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3720 10205 3708 10244 3714 10254 3751 10245
3750 10205
TIME...MOT...LOC 0253Z 179DEG 19KT 3718 10246
HAIL...1.25IN
WIND...60MPH
$$
LW255
WWUS55 KPUB 170301
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
900 PM MDT THU JUL 16 2015
COC009-170310-
/O.EXP.KPUB.SV.W.0209.000000T0000Z-150717T0300Z/
BACA CO-
900 PM MDT THU JUL 16 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BACA COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3720 10205 3708 10244 3714 10254 3751 10245
3750 10205
TIME...MOT...LOC 0259Z 238DEG 28KT 3718 10246
$$
LWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 6:13 PM MDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 16, 6:13 PM MDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 613 PM MDT THU JUL 16 2015 .UPDATE... ISSUED AT 553 PM MDT THU JUL 16 2015 LOADED LATEST OBSERVATIONS INTO FRONT END OF FORECAST GRIDS. NO OTHER CHANGES AT THIS TIME. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 239 PM MDT THU JUL 16 2015 RATHER SPARSE CONVECTION ACROSS THE AREA TODAY AS MID/UPPER LEVEL FLOW HAS BECOME MORE WESTERLY...SHUNTING DEEPER MONSOON MOISTURE SOUTH INTO NM. STILL A FEW TSRA OVER THE HIGHER TERRAIN WITH BEST COVERAGE OF STORMS INTO THE EARLY EVENING OVER THE SAN JUAN/LA GARITA MOUNTAINS...WHERE SLIGHTLY DEEPER MOISTURE HAS HUNG ON. OVER THE I-25 CORRIDOR...A FEW WEAK CELLS TRYING TO DEVELOP ALONG THE PALMER DIVIDE...BUT WITH DEWPOINTS FALLING OFF INTO THE 30S...LARGE T/TD SPREADS SUGGEST ANY STORMS WILL DIE QUICKLY AS THEY MOVE FARTHER FROM THE HIGHER TERRAIN. OVER THE PLAINS...STILL SOME LOW LEVEL MOISTURE ALONG THE SOUTHERN BORDER IN BACA COUNTY WHERE DEWPOINTS REMAIN IN THE 50S...KEEPING CAPES ABOVE 1000 J/KG. MODELS HINT AT A CHANCE OF AT LEAST ISOLATED TSRA INTO THE EVENING...AND WILL KEEP SOME LOW POPS IN PLACE ALONG THE NM/OK BORDERS. CONVECTION DIES QUICKLY TOWARD SUNSET OVER ALL BUT THE FAR SOUTHEAST CORNER...WHERE MESOSCALE MODELS SHOW SOME -SHRA PERSISTING THROUGH THE NIGHT. ON FRI...LOOKS LIKE A DAY VERY SIMILAR TO THU...WITH W-SW FLOW KEEPING RELATIVELY DRY AIR MASS IN PLACE FOR ANOTHER DAY. BEST CHANCE FOR TSRA WILL CONTINUE TO BE OVER THE SOUTHWEST MOUNTAINS WHERE MOISTURE IS DEEPEST...WITH ONLY SOME VERY ISOLATED HIGH BASED STORMS ELSEWHERE OVER THE HIGHER TERRAIN. WITH WINDS AND 700 MB TEMPS INCREASING SLIGHTLY FRI AFTERNOON...EXPECT DEEPER MIXING WILL LEAD TO WARMER MAX TEMPS MANY LOCATIONS...AND SOME UPPER 90S WILL REAPPEAR OVER THE LOWER ARKANSAS VALLEY EAST OF PUEBLO. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 239 PM MDT THU JUL 16 2015 MODELS IN MUCH BETTER AGREEMENT THROUGH THE EXTENDED PERIOD AND ENSEMBLE SPREADS ARE MUCH LOWER THAN THE PAST COUPLE OF DAYS LEADING TO INCREASED FORECAST CONFIDENCE THROUGH THE EXTENDED. FRIDAY NIGHT...SHOWERS AND THUNDERSTORMS WILL BE ONGOING FRIDAY EVENING OVER THE MOUNTAINS...SPREADING INTO THE I-25 CORRIDOR DURING THE EVENING HOURS BEFORE DISSIPATING AFTER SUNSET. BRIEF LOCALLY HEAVY RAINFALL AND GUSTY OUTFLOW WINDS WILL BE THE PRIMARY THREATS. SATURDAY THROUGH MONDAY NIGHT...MODELS IN GOOD AGREEMENT WITH AN UPPER LEVEL TROUGH MOVING ACROSS THE NORTHERN TIER OF STATES WITH SEVERAL DISTURBANCES MOVING ACROSS COLORADO THROUGH THE WEEKEND INTO EARLY NEXT WEEK. INCREASING SOUTHWEST FLOW WITH STRONG DISTURBANCE OUT OF THE DESERT SOUTHWEST WILL MOVE ACROSS THE REGION ON SATURDAY. EXPECT SHOWERS AND THUNDERSTORMS TO INITIALLY DEVELOP OVER THE MOUNTAINS SATURDAY MORNING AND SPREAD EAST ACROSS THE PLAINS DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. MODERATE TO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH GUSTY OUTFLOW WINDS AND LIGHTNING. BY SUNDAY MORNING...A COLD FRONT FROM THE NORTH WILL PUSH SOUTH ACROSS THE EASTERN PLAINS WITH LOW LEVEL MOIST UPSLOPE FLOW DEVELOPING THROUGH THE AFTERNOON. THE NEXT IN A SERIES OF DISTURBANCES OUT OF THE DESERT SOUTHWEST WILL COMBINE WITH THE LOW LEVEL MOISTURE AND UPSLOPE FLOW TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE REGION. HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY ALONG THE EASTERN MOUNTAINS...PALMER DIVIDE AND INTO THE I-25 CORRIDOR. THE FLASH FLOOD RISK WILL BE HIGH GIVEN THE CONDITIONS AND AREA BURN SCARS WILL NEED TO BE MONITORED. AS THE UPPER DISTURBANCE CONTINUES EAST SUNDAY NIGHT...EXPECT THE HEAVIEST PRECIPITATION TO DISSIPATE WITH CONTINUED LIGHT TO MODERATE RAINFALL INTO MONDAY MORNING. ON MONDAY...LOW LEVEL FLOW WILL CONTINUE TO BE EASTERLY UPSLOPE WITH PLENTY OF MOISTURE ACROSS THE REGION. ANOTHER DISTURBANCES WILL MOVE ACROSS ARIZONA AND NEW MEXICO THROUGH MONDAY EVENING. MODELS PROVIDING THE MAIN FOCUS FOR SHOWERS AND THUNDERSTORMS ALONG THE EASTERN MOUNTAINS...AND DOWN SOUTH ALONG THE NEW MEXICO BORDER NEAR THE UPPER DISTURBANCE TRACK. FOR NOW EXPECT THE HEAVIEST RAINFALL OVER THE SOUTH SANGRE DE CRISTO MOUNTAINS INTO THE RATON MESA. IF THE DISTURBANCE TRACKS FURTHER NORTH...MORE OF SOUTHERN COLORADO COULD SEE ANOTHER ROUND OF HEAVY RAINFALL. TUESDAY THROUGH THURSDAY...THE UPPER PATTERN IS FORECAST TO BUILD A RIDGE OVER THE CENTRAL PLAINS WHILE A TROUGH DIGS ACROSS THE WEST COAST. THIS WILL FORCE FLOW SOUTHWESTERLY ACROSS THE AREA WITH MONSOONAL PATTERN BY TUESDAY. EXPECT DAILY AFTERNOON AND EVENING THUNDERSTORMS...INITIALLY OVER THE MOUNTAINS...AND SPREAD EAST ACROSS THE PLAINS BEFORE DISSIPATING OVERNIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THUNDERSTORMS. MOZLEY && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 239 PM MDT THU JUL 16 2015 VFR CONDITIONS EXPECTED AT THE TAF SITES TONIGHT AND FRIDAY. VERY ISOLATED HIGH-BASED TSRA OVER THE MOUNTAINS THIS AFTERNOON WILL DRIFT EASTWARD...WITH BEST CHANCE FOR A BRIEF STORM AT KALS AS ACTIVITY MOVES EAST OFF THE LA GARITA. WILL ALSO KEEP A VCTS MENTION AT KCOS WITH SOME WEAK ACTIVITY DEVELOPING OVER THE PALMER DIVIDE. LOW LEVELS WILL BE FAIRLY DRY...WITH ERRATIC WIND GUSTS UP TO 40 KTS AND BRIEF RAINFALL THE PRIMARY STORM THREATS. HAVEN'T INCLUDED A VCTS AT KPUB...THOUGH GUSTY OUTFLOW WINDS WILL BE POSSIBLE. THUNDERSTORMS WILL DIMINISH QUICKLY DURING THE EVENING WITH LIGHT DIURNALLY DRIVEN WINDS EXPECTED OVERNIGHT. ON FRI...AIR MASS REMAINS FAIRLY DRY ONCE AGAIN...WITH ONLY SOME VERY ISOLATED AFTERNOON CONVECTION OVER THE MOUNTAINS AFTER 18Z-20Z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...LW SHORT TERM...PETERSEN LONG TERM...MOZLEY AVIATION...PETERSEN
Hazardous weather outlook, Jul 16, 6:22 PM MDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 622 PM MDT THU JUL 16 2015 COZ058>089-093>099-180030- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 622 PM MDT THU JUL 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT A SPOTTY THUNDERSTORM WILL BE POSSIBLE THIS EVENING MAINLY IN AND NEAR THE MOUNTAINS. THE PRIMARY STORM THREATS WILL BE LIGHTNING AND WIND GUSTS TO AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MAINLY ISOLATED AFTERNOON AND EVENING AND THUNDERSTORMS ARE ANTICIPATED OVER THE MOUNTAINS AND INTERIOR VALLEYS FRIDAY AND SATURDAY. THE PRIMARY THREATS WITH THUNDERSTORMS WILL BE WIND GUSTS TO AROUND 45 MPH...LOCALLY HEAVY RAINFALL AND LIGHTNING. THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE FROM SUNDAY INTO EARLY NEXT WEEK AS DEEPER ATMOSPHERIC MOISTURE COMBINES WITH AN UPPER DISTURBANCE AND A SURFACE COLD FRONT. AT THIS TIME...THE PRIMARY THREATS WITH THESE STORMS WILL BE LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL...ALTHOUGH STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE...ESPECIALLY OVER THE SOUTHEAST PLAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT. 50/50
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:01 PM MDT | Special Weather Statement | PUB | Pueblo | 44 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.